Friday, September 25, 2009

Isn't That the Point?

Being a brain doc, I don't keep up on the varying contents of the different birth control pills out there.

But today I saw a lady whose migraines had changed between pill brands, so I looked them up to see what the difference was between them.

Under side effects one of them listed "temporary infertility".

14 comments:

Sparky said...

That's amazing! LOL

I am so glad I found youre blog the other day! I've loved what I've read!

evilsciencechick said...

Actually, if it's a 100% progesterone pill, it can make your period go away completely after awhile, and then if you go off of them, can take months or even years for the cycle to start normally again. At least that's what I was told when I went on that kind for a little while a few years ago.

HI! I just found your blog today and spent a good hour giggling uncontrollably in my office instead of getting work done. I work for a pharmaceutical company (not as a rep) so some of your posts actually had me in tears.

I'm so happy my first comment has the word PERIOD in it, as I like to make a good first impression. Ha!

DK @ Knucklehead! said...

Side effect? Well then, what's the "effect" supposed to be?

Lonely Midwife said...

My guess, another CYA for the women that think they should get pregnant the first cycle that they are off. This is usually followed by wanting a referral to repro-endo.

Anonymous said...

...and I heard a rumor that Restoril makes you drowsy, too. You'd better check on that.....

Anonymous said...

Hey, drug manufacturers have to get their jollies some way. Every dot, dash, and period has a be legal in the labeling and package inserts. Imagine lawyer and science writers joy at putting something 'temporary infertility'
as a side-effect for BC.

The Good Cook said...

And the warning on my hairdryer says not to use it while showering...

Who da thunk it?

ModernMom said...

Side effect? lol

Fiz said...

Love it! Not the Pill though it's what gave my migraines in the first place. I was OK for the first nine months on it, but then all hell broke loose and I was swapped on to three other pills which didn't change the situation, and the POP was the worst of all!

Kim Kasch said...

I'd say that's good ;)

Deborah said...

My sleeping pill bottle says, "May cause drowsiness. Use caution when driving or operating dangerous machinery." Duh.

knitalot3 said...

Who would have thought?!?!

Shalom said...

Um, the drowsiness warning on the sleeping pill is there for a very good reason: it can make you drowsy the next day as well. (Dalmane, for one notorious example, had a t-1/2 of something like a week in elderly patients; when they woke up the next morning, assuming they did, they've still got ~80% of what they started with. I'm glad nobody prescribes that anymore.)

Loren Pechtel said...

Sounds legit to me: It may leave you infertile for a while after you quit taking them. You have to disclose everything you know or you're putting yourself in the lawyer's sights.

 
Locations of visitors to this page